• question-icon

    What causes fainting after vigorous physical activity?

default
Posted on Tue, 11 Jul 2017 in Hypertension and Heart Disease
Question: Hello. My daughter has had a history of fainting when she is very physically active. She has been checked with ultrasound, stress ecg and stress ecg. Under stress ecg she had trouble with her legs so couldent do it long enough to get symptoms. On the very first stress ecg she fainted after walking on treadmill, bloodpressure dropped and heart rate, but the doctors said it was some sort of vasovagal thing and not to worry. On a normal ecg they found a right bundle branch partial blockage (i think that is the name for it)
My question is: She is going to the dentist tomorrow, and taking a medicament for anxiety called dormicum in liquid form. Is this dangerous for her with that poartial blockage they found and her history of fainitng when physically strained?
Thje doctors said no problem, but I dont really trust their opinion
doctor
Answered by Dr. Ilir Sharka 36 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that her symptoms could be related to vasovagal syncope or orthostatic intolerance.

Regarding dormicum, I would explain that it can cause sedation, low blood pressure and also apnea (troubles with breathing).

It does interfere with cardiac arrhythmia, but considering the fact that she has had these episodes of fainting, I would not recommend taking dormicum in higher doses than 2.5mg as it may trigger low blood pressure.

Regarding the right bundle branch block, I would recommend performing also a trans-esophageal cardiac ultrasound to exclude a possible to exclude an atrial septal defect which may cause these ECG changes. You should discuss with her doctor on this issue.

I would like to directly review her uploaded ECG, if it is possible for a more professional opinion.

Hope to have been helpful!

Feel free to ask me again whenever you need!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 24 minutes later
Thank you sir.
Do they give that high doses you think, at dentist offices?

It does interfere with cardiac arrhythmia, but considering the fact that she has had these episodes of fainting, I would not recommend taking dormicum in higher doses than 2.5mg as it may trigger low blood pressure.

By this do you mean it does NOT interfere with heart rythm?

I will try to get the ect for you review.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

Sorry for the mistake!

Yes, I meant that it does not interfere with cardiac arrhythmia.

Anyway, I think that the dentist will use low doses of dormicum, as it is just a small intervention, and no major anesthesia is needed.

Let me know about everything!

Regards,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7394 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anesthesia

doctor1 MD

I have a lot of nasal congestion (many causes, too many cures to deal with--that probably won t help anyway). I m looking at knee replacement...

doctor1 MD

i have copper t for 3 yrs. i have heavy bleeding during periods.
when i consulted DR. they checked and said that i thread is not found .
so i need...

doctor1 MD

I am taking Zerodol cr as doctor has adviced for the treatment of osgoods schlatter disease. I got to know that it is pain reliefing and anti...

doctor1 MD

I am trying to find a pain management doctor in the frederick md or greencastle pa are that will agree to the medications that I am on and won t...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an...

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2